Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 9, 2021, 3:52 AM EDT for Ulster County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:52 AM EDT (07:52 UTC)
- Expired
- Jul 9, 2021, 4:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
County Ulster County, NY
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
722
WWUS81 KALY 090752
SPSALY
Special Weather Statement
National Weather Service Albany NY
352 AM EDT Fri Jul 9 2021
NYZ058>061-063>065-090830-
Western Ulster-Eastern Columbia-Eastern Greene-Western
Columbia-Western Greene-Western Dutchess-Eastern Ulster-
352 AM EDT Fri Jul 9 2021
...A LINE OF SHOWERS WITH LOCALLY HEAVY RAIN WILL AFFECT CENTRAL
ULSTER...NORTHWESTERN DUTCHESS... SOUTHWESTERN COLUMBIA AND
SOUTHEASTERN GREENE COUNTIES...
At 350 AM EDT, a line showers was located near West Shokan, or 16
miles north of Ellenville, moving northeast at 55 mph.
Wind gusts up to 30 mph and locally heavy rainfall are possible with
this line.
Locations impacted include...
Kingston, Hudson, Catskill, Saugerties, Hurley, Claverack, Woodstock,
Livingston, Copake, Clermont, Red Hook, Athens, Ancram, Lorenz Park,
West Hurley, Saugerties South, North-South Lake Campground, Woodland
Valley Campground, Claverack-Red Mills and West Shokan.
This includes Interstate 87 between exits 19 and 21.
Torrential rainfall is also occurring with this shower, and may
cause localized poor drainage and street flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4174 7457 4177 7455 4184 7448 4188 7445
4195 7461 4232 7378 4209 7353 4172 7453
TIME...MOT...LOC 0750Z 240DEG 49KT 4194 7435
$$
WasulaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:58 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 9, 1:58 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
158 AM EDT Fri Jul 9 2021
.SYNOPSIS...
A widespread, soaking rainfall event is expected for much
of the region tonight through Friday morning as deep tropical
moisture from Tropical Storm Elsa passes to our southeast. Chances
for showers diminish Friday afternoon and evening. There will be a
slight chance for a stray shower or two Saturday. Chances for
showers increase during the day on Sunday with day to day chances
for showers and or thunderstorms continuing through early next week.
Temperatures will be seasonably cool through the weekend but will
warm up again early to mid next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
***Flash Flood Watch in effect for Greene, Ulster, Dutchess,
Columbia, Litchfield, Berkshire, Bennington, and Windham
Counties through Friday afternoon***
.Update... As of 1:30 AM EDT, showers continue across the
region. The line of showers that across the southern Adirondacks
has slowly moved northwards, but training of cells with moderate
to heavy rain continues across our far northern areas. NYS
Mesonet shows that anywhere from 1-2.5" of rain has fallen
across the southern Adirondacks over the past 6 hours. Cannot
rule out some localized poor drainage flooding, but given that
the heaviest rain is currently moving into areas in D0 to D1
drought conditions, widespread flooding issues are unlikely
here. Further south, Elsa is currently located over Delaware
and continues to move to the northeast. The rain shield
continues to expand northward as Elsa begins to undergo
extratropical transition ans should spread into our southern
areas around 7-9z tonight and will become heavier towards
daybreak. made some minor adjustments to PoPs to reflect current
trends, but otherwise previous forecast looks good.
Previous Discussion as of 10:22 PM EDT...Line of showers and
isolated thunderstorms in central NY tracking through parts of
the western Mohawk Valley, southern Adirondacks and Lake George
Saratoga Region. Some rainfall rates in that convection in the
third of an inch to half inch per hour range and if t begins to
train, could increase the chances at some localized flooding.
Area of rain with embedded isolated thunderstorms tracking
northeast through eastern NY along and east of the Hudson River
and into western New England with a quarter to third of an inch
of rain per hour and decreasing intensity as it tracks
northeast.
Old frontal boundary nearly stationary from central NY south
into eastern PA then east across NYC ad Long Island. The low
levels over our region, north of the old boundary, are quite
stable, so thunderstorms associated with instability and forcing
above the low level inversion will support the rain and isolated
to scattered thunderstorms spreading across our region through
the evening. Again, heavy rain threat a higher probability and
some ponding of water on roadways and standing water in low
lying areas possible across our region with isolated flash
flooding possible from the eastern Catskills through mid Hudson
Valley, southern Berkshires and Litchfield CT.
Temperatures will not fall much from current levels as the old
frontal boundary drifts north through the night with higher
dewpoints spreading northward.
PREVIOUS DISCUSSION:
Periods of showers and thunderstorms out ahead of Tropical
Storm Elsa will continue about the ALY forecast area through the
remainder of this evening and tonight. With dewpoint values in
the 60s and PWAT values greater than 1 inch (1-2 STDEVs above
normal), moderate to heavy rainfall can be expected with any
cluster of thunderstorms that move through the area.
Low temperatures tonight will hold in the 60s areawide.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
By Friday morning, the center of TS Elsa will be just off the
coast of southern New England with a cold front associated with
a low pressure system over western New York off to our west.
Based off current guidance, showers with embedded storms will
associated with Elsa should come to an end during the morning
hours on Friday. We should get a brief lull in activity Friday
morning into Friday afternoon before isolated to scattered
showers and storms associated with the aforementioned cold front
develops. All activity should come to an end by 00z or so.
Total QPF values are expected to range from 1-3 inches with the
highest amounts favored over our southeastern zones from the
Berkshires to Litchfield County, CT into the mid-Hudson Valley.
Amid the passage of the cold front Friday evening, winds will shift
from out of the south to out of the northwest. Weak cold air
advection will allow for temperatures and dewpoints to decrease some
(but not by much to be noticeable) Friday night. Low temperatures
are expected to fall into the low to mid 60s along the river valleys
and mid to upper 50s over the higher terrain. Dewpoint temperatures
will decrease from the 70s into the 60s. Given the projected air and
dewpoint temperatures in addition to the abundance of low level
moistures from recent rains and light winds, fog development is
possible Friday night.
Drier weather is expected to return by Saturday as a 1020 mb surface
high pressure system builds into the region from the west. There is
a slight chance that we could see a stray diurnal driven shower or
two develop Saturday afternoon with a weak upper trough overhead.
Most if not all areas, should remain dry however.
Saturday night, dry weather continues with the high pressure system
overhead. Clearing skies will allow for additional radiational
cooling for temperatures to fall into the lower 60s along the mid-
Hudson Valley (50s higher elevations) and dewpoint temperatures to
fall into the 50s most places (60s far southern counties).
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Increasingly warm and humid weather looks likely for most of the
extended, with some possibility of another heat wave for some valley
areas starting next Tuesday.
The period begins with a lead disturbance and warm advection
approaching from the southwest Sunday-Monday. Models vary in how
much this initial system shears out/weakens. For now, will indicate
chance PoPs for the afternoon hours of Sunday-Monday, with scattered
showers/isolated thunderstorms peaking diurnally.
By Tuesday-Wednesday, a very strong mid/upper level ridge develops
along the eastern seaboard, with latest GEFs mean H500 heights
potentially reaching above 594 dm (which is +2 to +3 SD). Models
suggest disturbances possibly riding northward along the western
periphery of this ridge across the Appalachians into our region,
along with several rounds of showers/thunderstorms. This might tend
to keep max temps down, generally in the 80s for valley and 70s for
higher terrain, despite dewpoints reaching into the lower/mid 70s
for most valleys and 65-70 across higher terrain. However, should
more sunshine occur Tuesday-Wednesday, much hotter max temps,
perhaps surging into the 90s for many valley areas, would be
possible. This would allow heat indices to surge into the upper 90s
and lower 100s for at least some valley areas (if not higher), so
trends in cloud and shower coverage will need to be watched, as much
hotter conditions may occur than currently indicated for Tue-Wed.
Overnight lows should only fall into the mid 60s to lower/mid 70s.
The aforementioned ridge may tend to flatten/weaken by next
Thursday, allowing for additional chances for showers/thunderstorms,
and slight cooling. Still expect max temps at this time to reach 85-
90 in valleys, and mid 70s to lower 80s across higher terrain areas,
with dewpoints likely remaining in the 60s and 70s, and overnight
lows remaining in the 60s/70s as well.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Radar shows scattered areas of light rain across the area with
mainly VFR ceilings. KGFL is IFR. Ceilings should lower all
areas towards daybreak as steadier rain moves in ahead of T.S.
Elsa.
A band of heavy rain may develop northwest of the storm and
impact KPOU and KPSF this morning. Less certainty about the
heavy rain reaching KALB, and KGFL should remain northwest of
the heaviest rain. Some embedded thunder is expected in this
rain band and is included in TAFS. Isolated thunderstorms are
also possible north and west of tropical system as a cold front
with more scattered showers and isolated thunderstorms tracks
through our region Friday afternoon.
Winds will be variable at less than 10 Kt, shifting to north
and northeast mid morning. Winds then shift to northwest to
west at less than 10 Kt Friday afternoon. Stronger gusts are
possible with any thunderstorms.
Outlook...
Friday Night: Low Operational Impact. Slight Chance of SHRA.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
A widespread, soaking rainfall event is expected for much of the
region tonight through Friday morning as deep tropical moisture from
Tropical Storm Elsa passes to our southeast. Chances for showers
diminish Friday afternoon and evening. There will be a slight chance
for a stray shower or two Saturday. Chances for showers increase
during the day on Sunday with day to day chances for showers and or
thunderstorms continuing through early next week. Temperatures will
be seasonably cool through the weekend but will warm up again early
to mid next week.
Relative humidity (RH) values will max out tonight between 95-100%.
On Friday, minimum relative humidity values will range between 65-
100% with the highest values over southern VT and the lowest values
over the eastern Catskills. Friday night, relative humidity values
are expected to max out between 95-100%. On Saturday, minimum
relative humidity values will be between 50-70%. Saturday night,
relative humidity values are expected to max out between 90-100%.
Tonight, winds will be out of the south between 5-15 kts. On Friday,
southerly winds will shift out of the northwest with magnitudes up
to 10 kts. Friday night, winds will remain light out of the north-
northwest with magnitudes up to 5 kts. On Saturday, northerly winds
will continue with magnitudes up to 5 kts. Saturday night, northwest
winds will be light at less than 5 kts.
A widespread soaking rainfall will occur tonight into Friday.
&&
.HYDROLOGY...
**Flash Flood Watch in effect for Greene, Ulster, Dutchess,
Columbia, Litchfield, Berkshire, Bennington, and Windham
Counties through Friday afternoon**
A widespread, soaking rainfall event associated an approaching upper
level disturbance interacts with deep tropical moisture from TS Elsa
is expected tonight into Friday. Total rainfall through Friday
will be between 1.5-3 inches across the hydro service area,
with the highest amounts expected over western New England.
Based on this rainfall, current river forecasts suggest minor
flooding along portions of the Housatonic River (at Falls
Village, Gaylordsville, and Stevenson Dam), with a few others
reaching/slightly exceeding action stage (especially along the
Hoosic at Williamstown and at Eagle Bridge).
Elsewhere, most flows on the main area stem rivers will
increase, but rises only some within bankfull are expected.
Ponding of water on roadways and some urban/poor drainage issues
may occur through Friday with any thunderstorms.
Flows will begin to recede heading into the weekend with some drier
weather returning.
An active weather pattern with day-to-day chances for showers and/or
thunderstorms is expected to develop Sunday through early next week.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through this afternoon for CTZ001-013.
NY...Flash Flood Watch through this afternoon for NYZ058>061-
063>066.
MA...Flash Flood Watch through this afternoon for MAZ001-025.
VT...Flash Flood Watch through this afternoon for VTZ013>015.
&&
SYNOPSIS...Evbuoma
NEAR TERM...Evbuoma/Main/NAS
SHORT TERM...Evbuoma
LONG TERM...KL
AVIATION...SND
FIRE WEATHER...Evbuoma
HYDROLOGY...Evbuoma/KLHazardous weather outlook, Jul 8, 9:15 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 915 PM EDT Thu Jul 8 2021 CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-091100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess-Bennington-Western Windham-Eastern Windham- 915 PM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the eastern Catskills, mid Hudson Valley, southern Taconics and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a chance of thunderstorms Monday through Wednesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-033-038>043-047>054-082>084-091100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington- 915 PM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for the Schoharie Valley, Mohawk Valley, Capital Region, Lake George Saratoga Region and southern Adirondacks. .DAY ONE...Tonight. There is a Marginal Risk for severe thunderstorms through this evening. Damaging winds 58 mph or greater will be the main threat. Localized heavy rainfall is also possible tonight into early Friday afternoon which may lead to ponding of water on roadways, urban and poor drainage flooding, and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Localized heavy rainfall is also possible tonight into early Friday afternoon which may lead to ponding of water on roadways, urban and poor drainage flooding, and isolated flash flooding. There is a chance of thunderstorms Monday through Wednesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 8, 10:04 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1004 PM EDT THU JUL 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HEAVY RAIN WOODBURY CENTER 41.55N 73.21W
07/08/2021 M1.52 INCH LITCHFIELD CT TRAINED SPOTTER
TOTAL SINCE MIDNIGHT.
&&
EVENT NUMBER ALY2103521
BGMSpecial weather statement, Jul 8, 10:26 PM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Albany NY
1026 PM EDT Thu Jul 8 2021
NYZ041>043-083-084-090300-
Northern Washington-Southern Washington-Southeast Warren-Northern
Warren-Northern Saratoga-
1026 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WARREN...
NORTHERN SARATOGA AND NORTHWESTERN WASHINGTON COUNTIES...
At 1025 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Warrensburg to Lake Luzerne-Hadley
to Edinburg. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Glens Falls, Warrensburg, Whitehall, Lake George Village, Corinth,
Edinburg, Comstock, Bolton Landing, West Glens Falls, Lake Luzerne
Campground, Glens Falls North, Huletts Landing, Queensbury,
Kingsbury, Mount Hope, South Glens Falls, Lake Luzerne, Bolton,
Hadley and Lake George.
This includes Interstate 87 between exits 18 and 23.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4366 7341 4364 7343 4362 7342 4359 7343
4357 7339 4358 7339 4361 7337 4363 7336
4362 7335 4342 7342 4323 7376 4321 7413
4329 7396 4352 7388 4369 7341
TIME...MOT...LOC 0225Z 251DEG 26KT 4348 7381 4332 7386 4322 7410
BGMLocal storm report, Jul 8, 11:57 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1157 PM EDT THU JUL 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN RED HOOK 42.02N 73.88W
07/08/2021 M1.66 INCH DUTCHESS NY WEATHERNET6
WEATHERNET6
0556 PM HEAVY RAIN DELANSON 42.77N 74.19W
07/08/2021 M1.02 INCH SCHENECTADY NY WEATHERNET6
WEATHERNET6
0558 PM HEAVY RAIN LANESBOROUGH 42.51N 73.24W
07/08/2021 M1.07 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
0558 PM HEAVY RAIN PALATINE BRIDGE 42.90N 74.53W
07/08/2021 M1.05 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0611 PM HEAVY RAIN ESOPUS 41.82N 73.97W
07/08/2021 M1.62 INCH ULSTER NY WEATHERNET6
WEATHERNET6
0617 PM HEAVY RAIN SCHENECTADY 42.80N 73.99W
07/08/2021 M1.42 INCH SCHENECTADY NY WEATHERNET6
WEATHERNET6
0634 PM HEAVY RAIN PHOENICIA 42.07N 74.34W
07/08/2021 M1.84 INCH ULSTER NY WEATHERNET6
WEATHERNET6
0642 PM HEAVY RAIN TAGHKANIC 42.09N 73.68W
07/08/2021 M1.18 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6
0656 PM HEAVY RAIN ANCRAMDALE 42.05N 73.59W
07/08/2021 M2.81 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6
0700 PM HEAVY RAIN CASTLETON 42.56N 73.69W
07/08/2021 M1.41 INCH RENSSELAER NY WEATHERNET6
WEATHERNET6
0702 PM HEAVY RAIN OLIVEBRIDGE 41.96N 74.20W
07/08/2021 M2.15 INCH ULSTER NY WEATHERNET6
WEATHERNET6
1059 PM HEAVY RAIN GALWAY 43.01N 74.08W
07/08/2021 M1.02 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
1100 PM HEAVY RAIN LANESBOROUGH 42.51N 73.24W
07/08/2021 M1.22 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
1138 PM HEAVY RAIN GALWAY 43.01N 74.08W
07/08/2021 M1.06 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
1151 PM HEAVY RAIN HALCOTT CENTER 42.22N 74.47W
07/08/2021 M1.73 INCH GREENE NY WEATHERNET6
WEATHERNET6
1153 PM HEAVY RAIN CASTLETON 42.56N 73.69W
07/08/2021 M1.75 INCH RENSSELAER NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103522
EVENT NUMBER ALY2103523
EVENT NUMBER ALY2103524
EVENT NUMBER ALY2103525
EVENT NUMBER ALY2103526
EVENT NUMBER ALY2103527
EVENT NUMBER ALY2103528
EVENT NUMBER ALY2103529
EVENT NUMBER ALY2103530
EVENT NUMBER ALY2103531
EVENT NUMBER ALY2103532
EVENT NUMBER ALY2103533
EVENT NUMBER ALY2103534
EVENT NUMBER ALY2103535
EVENT NUMBER ALY2103536
EVENT NUMBER ALY2103537
WASULALocal storm report, Jul 9, 12:13 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1213 AM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN LIVINGSTON 42.13N 73.79W
07/08/2021 M2.00 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6
1159 PM HEAVY RAIN CLIFTON PARK 42.84N 73.78W
07/08/2021 M1.02 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103538
EVENT NUMBER ALY2103539
WASULASpecial weather statement, Jul 9, 3:52 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
352 AM EDT Fri Jul 9 2021
NYZ058>061-063>065-090830-
Western Ulster-Eastern Columbia-Eastern Greene-Western
Columbia-Western Greene-Western Dutchess-Eastern Ulster-
352 AM EDT Fri Jul 9 2021
...A LINE OF SHOWERS WITH LOCALLY HEAVY RAIN WILL AFFECT CENTRAL
ULSTER...NORTHWESTERN DUTCHESS... SOUTHWESTERN COLUMBIA AND
SOUTHEASTERN GREENE COUNTIES...
At 350 AM EDT, a line showers was located near West Shokan, or 16
miles north of Ellenville, moving northeast at 55 mph.
Wind gusts up to 30 mph and locally heavy rainfall are possible with
this line.
Locations impacted include...
Kingston, Hudson, Catskill, Saugerties, Hurley, Claverack, Woodstock,
Livingston, Copake, Clermont, Red Hook, Athens, Ancram, Lorenz Park,
West Hurley, Saugerties South, North-South Lake Campground, Woodland
Valley Campground, Claverack-Red Mills and West Shokan.
This includes Interstate 87 between exits 19 and 21.
Torrential rainfall is also occurring with this shower, and may
cause localized poor drainage and street flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4174 7457 4177 7455 4184 7448 4188 7445
4195 7461 4232 7378 4209 7353 4172 7453
TIME...MOT...LOC 0750Z 240DEG 49KT 4194 7435
WasulaThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:12 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 2 hr |
| Jul 8, 8:19 PM EDT | Special Weather Statement | ALY | Hamilton | 41 min |
| Jul 8, 8:30 PM EDT | Special Weather Statement | ALY | Fulton | 45 min |
| Jul 8, 8:31 PM EDT | Special Weather Statement | ALY | Herkimer | 44 min |
| Jul 8, 9:07 PM EDT | Special Weather Statement | ALY | Hamilton | 38 min |
| Jul 8, 9:27 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Jul 8, 10:26 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| Jul 8, 11:00 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren, Washington | 98 min |
| Jul 9, 4:28 AM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 2 hr |
| Jul 9, 8:08 AM EDT | Flash Flood Warning | ALY | Dutchess | 4 hr |
| Jul 9, 2:56 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Jul 9, 3:31 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jul 9, 3:53 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Jul 9, 4:01 PM EDT | Special Weather Statement | ALY | Schenectady | 29 min |
| Jul 9, 6:10 PM EDT | Special Weather Statement | ALY | Columbia | 50 min |
| Jul 9, 6:13 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 9, 6:39 PM EDT | Special Weather Statement | ALY | Greene | 51 min |
| Jul 9, 6:50 PM EDT | Special Weather Statement | ALY | Dutchess | 40 min |
| Jul 9, 7:12 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 27 min |
| Jul 9, 7:17 PM EDT | Special Weather Statement | ALY | Columbia | 28 min |
| Jul 9, 7:23 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jul 9, 7:30 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 3 hr |
| Jul 9, 7:55 PM EDT | Special Weather Statement | ALY | Columbia | 35 min |
| Jul 9, 10:07 AM EDT | River Flood Warning | ALY | Bennington | 7 hr |
| Jul 9, 7:58 PM EDT | Special Weather Statement | ALY | Berkshire | 47 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.